Alert archive / Arkansas / River Flood Warnings in 2015
River Flood Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 11, 2015, 4:20 AM CDT for Crawford County, Arkansas; Sequoyah County, Oklahoma. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 4:20 AM CDT (09:20 UTC)
- Expired
- May 12, 2015, 8:46 AM CDT
- In force
- 28 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Crawford County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 24 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 24.85 ft at May 10, 2015, 11:00 AM CDT.
- Action stage
- 399 ft
- Minor stage
- 401 ft
- Moderate stage
- 404 ft
- Major stage
- 405 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
985 WGUS84 KTSA 110920 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 420 AM CDT MON MAY 11 2015 ARC033-OKC135-111720- /O.NEW.KTSA.FL.W.0016.150511T0920Z-150512T0448Z/ /VBRA4.2.ER.000000T0000Z.150510T1206Z.150511T2248Z.UU/ 420 AM CDT MON MAY 11 2015 * At 7:06 AM Sunday, the stage was 404.50 feet. * Flood stage is 401.0 feet. * Forecast...The Lee Creek near Van Buren will continue falling to below flood stage by late this afternoon. * Impact...At 404.0 feet, Tailwater Park is inundated. Some permanent structures in the park are flooded. A recreational vehicle campground near Rena Road may be flooded. && LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437 $$
5 follow-up statements
168 WGUS84 KTSA 111344 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 844 AM CDT MON MAY 11 2015 ...The Flood Warning continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-112144- /O.EXT.KTSA.FL.W.0016.000000T0000Z-150512T0513Z/ /VBRA4.2.ER.150509T0200Z.150510T1206Z.150511T2313Z.UU/ 844 AM CDT MON MAY 11 2015 ...Flood Warning extended until late tonight...The Flood Warning continues for The Lee Creek near Van Buren. * until late tonight, or until the warning is cancelled. * At 6:52 AM Monday, the stage was 403.90 feet. * Flood stage is 401.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Lee Creek near Van Buren will continue falling to below flood stage by this evening. * Impact...At 404.0 feet, Tailwater Park is inundated. Some permanent structures in the park are flooded. A recreational vehicle campground near Rena Road may be flooded. At 402.0 feet, the access road into Tailwater Park is impassable due to high water. Backwater flooding from the Arkansas River will also impact Lee Creek, causing high water to impact areas near the confluence of the rivers. && LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437 $$
423
WGUS84 KTSA 111936
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT MON MAY 11 2015
...The Flood Warning continues for the following rivers in
Arkansas...Oklahoma...
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
Lee Creek near Van Buren affecting Crawford and Sequoyah Counties.
ARC033-131-120336-
/O.EXT.KTSA.FL.W.0011.000000T0000Z-150513T1525Z/
/VBUA4.2.ER.150510T0942Z.150511T1500Z.150513T0925Z.NO/
236 PM CDT MON MAY 11 2015
The Flood Warning continues for
The Arkansas River at Van Buren.
* until Wednesday morning, or until the warning is cancelled.
* At 1:00 PM Monday, the stage was 27.28 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Arkansas River at Van Buren will continue falling to
below flood stage by early Wednesday morning.
* Impact...At 27.0 feet, extensive lowland flooding occurs east of the
I-540 bridge to Vache Grasse Creek. Sand and gravel companies,
marine terminals, and similar businesses in the floodplain begin to
flood. The lowest seating rows in the Kelley Park amphitheater are
covered by high water.
&&
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439
$$
ARC047-071-083-120336-
/O.EXT.KTSA.FL.W.0013.000000T0000Z-150513T1929Z/
/OZGA4.2.ER.150510T1729Z.150512T0600Z.150513T1329Z.NO/
236 PM CDT MON MAY 11 2015
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until Wednesday afternoon, or until the warning is cancelled.
* At 2:00 PM Monday, the stage was 362.96 feet.
* Flood stage is 357.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Arkansas River at Ozark Lock and Dam will rise to
near 363.9 feet late tonight. The river will then fall below
flood stage by Wednesday morning.
* Impact...At 363.0 feet, Patrolling of McLean Bottom Levee in Logan
County and Lower Hartman Levee in Johnson County begins. Flooding
spreads over more than 4,000 acres in Franklin and Logan Counties.
Numerous gas fields are flooded. Some agricultural lands in Johnson
County also are flooded.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
ARC033-OKC135-120336-
/O.EXT.KTSA.FL.W.0016.000000T0000Z-150512T0403Z/
/VBRA4.2.ER.150509T0200Z.150510T1206Z.150511T2203Z.UU/
236 PM CDT MON MAY 11 2015
The Flood Warning continues for
The Lee Creek near Van Buren.
* until this evening, or until the warning is cancelled.
* At 12:42 PM Monday, the stage was 402.8 feet.
* Flood stage is 401.0 feet.
* Minor flooding is occurring.
* Forecast...The Lee Creek near Van Buren will continue falling to
below flood stage by late this afternoon.
* Impact...At 402.0 feet, the access road into Tailwater Park may be
impassable due to high water.
&&
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437
$$447
WGUS84 KTSA 120235
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT MON MAY 11 2015
...The Flood Warning continues for the following rivers in
Arkansas...Oklahoma...
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
Lee Creek near Van Buren affecting Crawford and Sequoyah Counties.
ARC033-131-121035-
/O.EXT.KTSA.FL.W.0011.000000T0000Z-150513T1312Z/
/VBUA4.2.ER.150510T0942Z.150511T1500Z.150513T0712Z.NO/
935 PM CDT MON MAY 11 2015
The Flood Warning continues for
The Arkansas River at Van Buren.
* until Wednesday morning, or until the warning is cancelled.
* At 1:00 PM Monday, the stage was 27.28 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Arkansas River at Van Buren will continue falling to
below flood stage by Wednesday before dawn.
* Impact...At 26.0 feet, extensive lowland flooding occurs from the
I-540 bridge downstream to Vache Grasse Creek. Sand and gravel companies
and marine terminals in the floodplain along the river should take
precautions. The lowest seating rows of the amphitheater at Kelley
Park may be covered by high water.
&&
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439
$$
ARC047-071-083-121035-
/O.EXT.KTSA.FL.W.0013.000000T0000Z-150513T1942Z/
/OZGA4.2.ER.150510T1729Z.150512T0600Z.150513T1342Z.NO/
935 PM CDT MON MAY 11 2015
...Flood Warning extended until Wednesday afternoon...The Flood
Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until Wednesday afternoon, or until the warning is cancelled.
* At 9:00 PM Monday, the stage was 363.77 feet.
* Flood stage is 357.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Arkansas River at Ozark Lock and Dam will rise to
near 364.0 feet late tonight. The river will then fall below
flood stage by Wednesday morning.
* Impact...At 363.0 feet, Patrolling of McLean Bottom Levee in Logan
County and Lower Hartman Levee in Johnson County begins. Flooding
spreads over more than 4,000 acres in Franklin and Logan Counties.
Numerous gas fields are flooded. Some agricultural lands in Johnson
County also are flooded.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
ARC033-OKC135-120348-
/O.EXT.KTSA.FL.W.0016.000000T0000Z-150512T0348Z/
/VBRA4.2.ER.150509T0200Z.150510T1206Z.150511T2148Z.UU/
935 PM CDT MON MAY 11 2015
The Flood Warning continues for
The Lee Creek near Van Buren.
* until this evening, or until the warning is cancelled.
* At 9:30 PM Monday, the stage was estimated to be near 401 feet.
* Flood stage is 401.0 feet.
* Minor flooding is occurring.
* Forecast...The Lee Creek near Van Buren will continue falling to
below flood stage tonight.
* Impact...At 401.0 feet, water covers an access road into Tailwater
Park.
&&
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437
$$096 WGUS84 KTSA 120238 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 938 PM CDT MON MAY 11 2015 ...The Flood Warning continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-121038- /O.EXT.KTSA.FL.W.0016.000000T0000Z-150512T1500Z/ /VBRA4.2.ER.150509T0200Z.150510T1206Z.150511T2148Z.UU/ 938 PM CDT MON MAY 11 2015 ...Flood Warning extended until Tuesday morning...The Flood Warning continues for The Lee Creek near Van Buren. * until Tuesday morning, or until the warning is cancelled. * At 9:30 PM Monday, the stage was estimated to be near 401 feet. * Flood stage is 401.0 feet. * Minor flooding is occurring. * Forecast...The Lee Creek near Van Buren will continue falling to below flood stage tonight. * Impact...At 401.0 feet, water covers an access road into Tailwater Park. && LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437 $$
045 WGUS84 KTSA 121346 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 846 AM CDT TUE MAY 12 2015 ...The Flood Warning is cancelled for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-121416- /O.CAN.KTSA.FL.W.0016.000000T0000Z-150512T1500Z/ /VBRA4.2.ER.150509T0200Z.150510T1206Z.150511T2310Z.UU/ 846 AM CDT TUE MAY 12 2015 The Flood Warning is cancelled for The Lee Creek near Van Buren. * At 7:53 AM Tuesday, the stage was 396.50 feet. * Flood stage is 401.0 feet. * The river fell below flood stage yesterday evening. * Forecast...The Lee Creek near Van Buren will continue falling and remain below flood stage. && LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 11, 3:53 AM CDT, 27 minutes earlier.
Area forecast discussion, May 11, 3:53 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 353 AM CDT MON MAY 11 2015 .DISCUSSION... MCS HAS MOVED EAST INTO CNTRL/SWRN AR/ERN TX...WITH ONLY SOME LINGERING SHOWERS/THUNDERSTORMS ACROSS PARTS OF WRN AR AND FAR SERN OK. WILL GO AHEAD AND CANCEL THE FLASH FLOOD WARNING A FEW HOURS EARLY...ALTHOUGH AREAL AND FLOODING WILL CONTINUE TODAY ESPECIALLY ACROSS SE OK/WRN AR WHERE BETWEEN 5 TO 11 INCHES OF RAIN HAS FALLEN OVER THE PAST 5 DAYS. SURFACE HIGH PRESSURE WILL PROVIDE QUIET WEATHER TODAY INTO TUESDAY...WITH RATHER COOL MORNING LOWS EXPECTED TUESDAY MORNING. LOW-LEVEL MOISTURE WILL MAKE A QUICK RETURN BY MID-WEEK...WITH AN UPPER LEVEL WAVE MOVING INTO THE CNTRL/SRN PLAINS. PRECIPITATION CHANCES WILL BEGIN TO INCREASE EARLY WEDNESDAY...WITH THE BEST CHANCES WEDNESDAY NIGHT INTO THURSDAY. FORECAST INSTABILITY LOOKS RATHER MEAGER...BUT ADDITIONAL HEAVY RAINFALL IS POSSIBLE...ESPECIALLY ACROSS ERN OK. WE'LL LIKELY NEED A NEW FLOOD WATCH FOR MID-WEEK...BUT WILL HOLD OFF FOR A FEW MORE MODEL RUNS. LOW SHOWER/THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR LATE WEEK...WITH BETTER CHANCES LATE IN THE WEEKEND AS AN UPPER LOW MOVES INTO THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 48 73 54 / 10 0 0 10 FSM 75 53 75 55 / 20 10 0 10 MLC 70 51 73 57 / 10 0 10 20 BVO 71 42 73 49 / 10 0 0 10 FYV 70 43 70 47 / 20 0 0 10 BYV 71 47 71 50 / 20 0 0 10 MKO 71 49 72 53 / 10 0 0 10 MIO 69 44 70 48 / 10 0 0 10 F10 70 49 71 55 / 10 0 0 10 HHW 74 55 73 58 / 20 0 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....18
Hazardous weather outlook, May 11, 12:11 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1211 AM CDT MON MAY 11 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1211 AM CDT MON MAY 11 2015 ...LIFE THREATENING FLASH FLOODING CONTINUES TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF THE NIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... WHILE THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA TONIGHT...LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS BEFORE THE RAIN EVENTUALLY EXITS BY MONDAY MORNING. FLOODING WILL CONTINUE TONIGHT AS THIS RAINFALL IS ACROSS AREAS THAT HAVE SEEN BETWEEN 5 AND 10 INCHES OF RAIN OVER THE PAST SEVERAL DAYS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING MONDAY MORNING ACROSS PARTS OF FAR SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS...BEFORE THE DRIER AIR BEHIND THE COLD FRONT FULLY MOVES INTO THAT PART OF THE REGION. MOST OF MONDAY AND TUESDAY SHOULD BE DRY. THUNDERSTORM POTENTIAL WILL INCREASE TUESDAY NIGHT AND INTO WEDNESDAY AS MOISTURE RETURNS NORTH. AT LEAST LOW CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH THE REST OF THE WORK WEEK AND INTO NEXT WEEKEND...BUT THE OVERALL SEVERE WEATHER THREAT SHOULD REMAIN LIMITED AT BEST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 10, 10:29 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM FLASH FLOOD 10 W SPIRO 35.24N 94.80W
05/10/2015 LE FLORE OK EMERGENCY MNGR
STATE HIGHWAY 9 FLOODED AT THE HASKEL / LE FLORE COUNTY
LINE.
&&
SFPLocal storm report, May 10, 10:31 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM FLASH FLOOD 3 W MILTON 35.16N 94.92W
05/10/2015 LE FLORE OK EMERGENCY MNGR
STATE HIGHWAY 31 FLOODED AT THE HASKEL / LE FLORE COUNTY
LINE.
&&
SFPLocal storm report, May 10, 10:45 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TORNADO 6 SW RED OAK 34.89N 95.15W
05/10/2015 LATIMER OK EMERGENCY MNGR
CRAVEN FIRE DEPARTMENT DAMAGED
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:30 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| May 10, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 52 min |
| May 10, 9:08 PM CDT | Special Weather Statement | TSA | Crawford, Washington | 37 min |
| May 10, 9:24 PM CDT | Special Weather Statement | TSA | Franklin | 36 min |
| May 11, 2:28 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 3 hr |
| May 11, 1:51 PM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 24 hr |
| May 10, 7:01 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 44 min |
| May 10, 7:21 PM CDT | Tornado Warning | TSA | Haskell, Latimer | 39 min |
| May 10, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| May 10, 7:55 PM CDT | Tornado Warning | TSA | Haskell, Latimer, LeFlore | 20 min |
| May 10, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 46 min |
| May 10, 8:21 PM CDT | Tornado Warning | TSA | LeFlore | 39 min |
| May 10, 8:28 PM CDT | Special Weather Statement | TSA | Pushmataha | 47 min |
| May 10, 9:07 PM CDT | Special Weather Statement | TSA | Latimer | 38 min |
| May 10, 11:55 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 3 hr |
Nearby
River Flood Warnings in Arkansas, 2015River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.